Opiate Withdrawal Symptoms

The Medical Risks of Opiate Withdrawals

There are many medical risks which are associated by the withdrawal from the opiate types of drugs upto and including death dependent on the variety of the health related situations. It is why the medical professional need to play the major role in sudden withdrawal from the opiates especially when a large quantities of it is used now and then.

 

 

Opiate withdrawal symptoms will occur if opiate use is abruptly discontinued because opiates are physically addicting. As it happens in any addiction, the body will simply adapt to the presence of the opiate. Here are the withdrawal symptoms.

 

Why You Need Guidance

 

The withdrawal symptoms of opiates are highly uncomfortable and that is the reason many people look for a clinic to help them detox. You can do a detox by yourself in the privacy of your home, because these signs and symptoms do not pose a threat to life.

 

physical symptoms of withdrawals

 

However, the process can be a scary one when you are confronted with the magnitude of the sign or symptoms and therefore, you need the right guidance from a trained professional as well as a close friend or family member to support you physically and emotionally throughout the process.

 

Why Quitting Cold Turkey is a Bad Idea

Making the decision to give up opiates is most likely easier than actually sticking to it. Some people decide to go cold turkey and suddenly stop taking the opiates. This approach holds remarkable appeal because you imagine that in one shot you will be free of your dependence.

 

Reality, however, is sadly different. Opiate withdrawal leads to a series of signs and symptoms that include muscle pain, a running nose, increased anxiety, sweating and sleeplessness along with severe abdominal cramps, nausea, vomiting and diarrhea.

 

going through withdrawals
Graded withdrawal In a graded opiate detoxification program, you have to gradually reduce the dose of the drug to which you are addicted. This gives your body a little time to adjust to the declining levels of the opiate. The withdrawal signs and symptoms of opiate removal will persist but they are easier to manage as compared to those on a sudden stoppage.

 

You will need to take a few medications to reduce the muscle cramps, anxiety and running nose. Besides, you will also need to replenish the fluids your body loses through vomiting and diarrhea by consuming fresh fruit juice, light soups or some sports drinks that can give you the essential electrolytes.

 

Cramping during withdrawals
Will Power is the Key The withdrawal symptoms of opiates are most severe during the first few days of a detox program. During this period, you have to battle the physical effects of the drug withdrawal on your body. Typically, the intensity of the signs and symptoms is a way that it can be very tempting to simply give up on the detox.

 

This is exactly where your personal will power to overcome the addiction counts a lot for a successful detoxification. For all those moments of weakness when you fear of succumbing, have a close friend close to you at all times during this period.

 

the physical element of the withdrawal of opiates dies down begins the daunting part of overcoming the psychological craving for the drug. Joining a group like Narcotics Anonymous can help you build your will power as well as learn from others who have been through the process.

 
 

Related Pages:

Canadian Pacific Special Interest Group

Opiate Withdrawal Treatments